Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 16, 2008, 4:25 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 17, 2008, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 4:25 AM CST (10:25 UTC)
- In effect from
- Feb 17, 2008, 3:00 AM CST
- Expired
- Feb 17, 2008, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 161025 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 425 AM CST SAT FEB 16 2008 ...STRONG WINDS TO IMPACT SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON SUNDAY... .A DEEP LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION IN COMBINATION WITH HIGH PRESSURE ACROSS THE ROCKY MOUNTAINS WILL PRODUCE A RAPID CHANGE IN PRESSURE FROM WEST TO EAST ACROSS THE AREA ON SUNDAY. THIS WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS STARTING SUNDAY MORNING AND LASTING INTO THE AFTERNOON. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161900- /O.NEW.KGID.WI.Y.0002.080217T1500Z-080218T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 425 AM CST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. STRONG NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE STARTING SUNDAY MORNING AND LASTING THROUGH MOST OF THE DAY ON SUNDAY. THESE WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA DURING THE EVENING HOURS ON SUNDAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
7 follow-up statements
000 WWUS73 KGID 161803 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1203 PM CST SAT FEB 16 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 170200- /O.CON.KGID.WI.Y.0002.080217T1500Z-080218T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1203 PM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... STRONG NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE STARTING SUNDAY MORNING AND LASTING THROUGH MOST OF THE DAY ON SUNDAY. THE WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA DURING THE EVENING HOURS ON SUNDAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 162053 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 253 PM CST SAT FEB 16 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 170500- /O.EXT.KGID.WI.Y.0002.080217T0900Z-080218T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 253 PM CST SAT FEB 16 2008 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... STRONG NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE STARTING LATE TONIGHT AND LASTING THROUGH MOST OF THE DAY ON SUNDAY. THE WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA DURING THE EVENING HOURS ON SUNDAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 170317 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 917 PM CST SAT FEB 16 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171130- /O.CON.KGID.WI.Y.0002.080217T0900Z-080218T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 917 PM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY. STRONG NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE STARTING LATE TONIGHT AND LASTING THROUGH THE DAY ON SUNDAY. THE WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA DURING THE EVENING HOURS ON SUNDAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
000 WWUS73 KGID 171044 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 444 AM CST SUN FEB 17 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171900- /O.CON.KGID.WI.Y.0002.000000T0000Z-080218T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 444 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SUSTAINED NORTH TO NORTHWEST WINDS WILL INCREASE TO 30 TO 39 MPH WITH GUSTS UP TO 55 MPH STARTING THIS MORNING AND LASTING THROUGH THE DAY ON SUNDAY. WINDS WILL REMAIN STRONG THROUGH SUNSET BUT SHOULD EASE BELOW ADVISORY CRITERIA BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 171620 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1020 AM CST SUN FEB 17 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 180000- /O.CON.KGID.WI.Y.0002.000000T0000Z-080218T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1020 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... STRONG NORTH TO NORTHWEST WINDS OF 30 TO 39 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE AFTERNOON. WINDS WILL REMAIN STRONG THROUGH SUNSET BUT SHOULD EASE BELOW ADVISORY CRITERIA BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 171901 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 101 PM CST SUN FEB 17 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 180000- /O.CON.KGID.WI.Y.0002.000000T0000Z-080218T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 101 PM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... STRONG NORTH TO NORTHWEST WINDS OF 30 TO 39 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH MUCH OF THE AFTERNOON. THE STRONG WINDS ARE EXPECTED TO EASE BELOW ADVISORY CRITERIA BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 172348 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 548 PM CST SUN FEB 17 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 180100- /O.EXP.KGID.WI.Y.0002.000000T0000Z-080218T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 548 PM CST SUN FEB 17 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. THE NORTHWEST WIND WILL BE BRISK TONIGHT...BUT WILL REMAIN BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 15, 11:21 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Feb 15, 11:21 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1121 PM CST FRI FEB 15 2008 .AVIATION...06Z TAF. QUIET WEATHER AND VFR CONDITIONS EXPECTED THROUGHOUT THE TAF PERIOD. SKIES START OUT CLEAR...WITH AN INCREASE IN UPPER LEVEL CLOUDS LATER THIS AFTERNOON AND EVENING. SURFACE HIGH PRESSURE CENTERED JUST OFF TO THE EAST WILL KEEP WINDS SOUTHERLY FOR A MAJORITY OF THE TAF PERIOD BEFORE A COLD FRONT STARTS TO WORK IN AFTER 03Z WITH WINDS EVENTUALLY BECOMING NORTHWESTERLY. THIS FRONT ALONG WITH A UPPER LEVEL SYSTEM WORKING JUST OFF TO THE SOUTH WILL ALSO BRING AN INCREASE IN MID/LOWER LEVEL CLOUDS. && PREV DISCUSSION... /ISSUED 258 PM CST FRI FEB 15 2008/ SHORT TERM...TONIGHT THROUGH 12Z SUNDAY. MAIN ISSUE WILL BE PRECIPITATION CHANCES SATURDAY AFTERNOON AND SATURDAY NIGHT AND INCREASING WINDS LATE SATURDAY NIGHT. AFTERNOON SURFACE ANALYSIS PLACED A LARGE AREA OF HIGH PRESSURE FROM CENTRAL IOWA INTO MUCH OF KANSAS...WHILE WATER VAPOR IMAGERY PLACED A LARGE UPPER LOW ACROSS SOUTHERN ARIZONA. THE HIGH IS EXPECTED TO MOVE EAST TONIGHT AS THE UPPER LOW MOVES INTO WEST TEXAS BY EARLY SATURDAY MORNING. THIS SHOULD LEAD TO A CLEAR TO PARTLY CLOUDY START TO THE EVENING AND QUICKLY FALLING TEMPERATURES. THINK THAT AFTER THE INITIAL TEMPERATURE DROP THIS EVENING THAT THEY MAY SLOW DOWN A BIT OVERNIGHT AS THE HIGH SLIDES EAST AND WINDS BECOME MORE SOUTHWESTERLY IN DIRECTION. ATTENTION THEN SHIFTS TO THE LARGE UPPER LOW. THERE IS STILL SOME UNCERTAINTY IN THE MODELS IN REGARDS TO THE TRACK OF THIS SYSTEM THOUGH THE 12Z GFS AND ECMWF HAVE COME INTO BETTER AGREEMENT. THE 12Z NAM/WRF AND UKMET ARE FURTHER SOUTH THAN THE GFS/ECMWF...AND HAVE GONE ALONG WITH HPC AND FAVORED THE GFS/ECMWF SOLUTIONS. THOUGH THE BETTER DYNAMICS WITH THE SYSTEM FAVOR LOCATIONS SOUTH AND EAST OF THE FORECAST AREA...IT APPEARS THAT THERE SHOULD BE A LARGE SWATH OF PRECIPITATION LIFTING NORTH ON SATURDAY ACROSS KANSAS WITH THIS SYSTEM. THE NORTHERN EXTENT TO THE PRECIPITATION IS STILL TOUGH TO NAIL DOWN...AND WOULD EXPECT THAT SUBSEQUENT FORECASTS WILL PROBABLY STILL NEED TO ADJUST THINGS. THAT BEING SAID...FOR NOW WILL GO WITH INCREASING POPS IN THE SOUTH SATURDAY AFTERNOON. THE 12Z GFS SUGGESTS THAT MOISTURE WILL BE MORE LIMITED IN THE NORTH AND WILL SHOW A RELATIVELY SHARP POP GRADIENT ACROSS THE AREA. AS THE UPPER LOW CONTINUES TO PROGRESS NORTHEAST SATURDAY EVENING...A WAVE FROM THE NORTHWEST ALSO DIVES SOUTHEAST INTO THE REGION. THE NORTHERN WAVE WILL ALSO BRING A COLD FRONT ACROSS THE AREA...WITH WINDS NORTHERLY WINDS INCREASING BEHIND THE FRONT. OVERALL CONFIDENCE IN THE NORTHERN EXTENT TO THE PRECIPITATION CHANCES IS NOT VERY HIGH SATURDAY NIGHT BECAUSE IT WILL IN PART DEPEND ON HOW THE TWO SYSTEMS INTERACT WITH EACH OTHER. FOR NOW WILL GENERALLY KEEP POPS CONFINED TO THE SOUTHEAST HALF OF THE FORECAST AREA WHICH SEEMS TO BE THE FAVORED SPOT BY THE 12Z GFS AND ITS ENSEMBLE POPS. PRECIPITATION TYPE COULD ALSO BE TRICKY DEPENDING ON HOW FAST THE COLD AIR ARRIVES. FORECAST SOUNDINGS GENERALLY SUGGEST THAT AS THE COLDER AIR ARRIVES THAT IT SHOULD BE A RELATIVELY QUICK SWITCH OVER TO SNOW FROM RAIN. NOT TO SAY THERE IS NOT SOME CONCERN FOR A PERIOD OF MIXED PRECIPITATION...BUT CURRENT INDICATIONS ARE THAT THE LOW LEVEL WARM LAYER WILL BE REPLACED BY COLDER AIR SO FAST THAT THE CHANCE/PERIOD OF A MIX LOOKS LIMITED. LONG TERM...12Z SUNDAY THROUGH FRIDAY. MAIN CONCERNS WILL BE CHANCE FOR LIGHT SNOW SUNDAY AFTERNOON AND NIGHT AND A CHANCE FOR RAIN OR SNOW THURSDAY...THEN TEMPERATURES THROUGH THE PERIOD. AN UPPER WAVE MOVES INTO THE FORECAST AREA ON SUNDAY. THERE IS SOME MOISTURE WITH IT AND WITH COLDER AIR MOVING INTO THE AREA...EXPECT THAT THERE COULD BE A FEW FLURRIES SQUEEZED OUT OF THE CLOUDS SUNDAY AFTERNOON. BY EVENING A WEAKER WAVE WILL MOVE INTO THE AREA AND MAY KICK OFF SOME LIGHT SNOW IN THE FAR NORTHEAST. NORTHERLY FLOW WILL CONTINUE THROUGH MONDAY WITH TEMPERATURES SUNDAY AND MONDAY REMAINING ON THE COOLER SIDE. BY LATE MONDAY NIGHT WINDS START TO TURN TO THE WEST AND WARM ADVECTION...SOUTHWEST WINDS AND WARMER TEMPERATURES AT 850MB START TO MOVE INTO THE AREA. TEMPERATURES ON TUESDAY SHOULD BE ABOVE NORMAL AGAIN. THE WARMER AIR LINGERS INTO WEDNESDAY. SOME CONCERN WITH TEMPERATURES ON WEDNESDAY. BELIEVE THAT THE WARM AIR COULD BE PUSHED SOUTH DURING THE DAY AS A COLD HIGH PRESSURE SLIDES INTO THE AREA FROM THE NORTH. WINDS TURN TO THE EAST WEDNESDAY NIGHT AND WITH MOISTURE SLIDING IN FROM THE SOUTH AND SOME WARM ADVECTION BRINGING WARM AIR UP OVER THE COLD AIR AT THE SURFACE THERE IS A CHANCE FOR SOME PRECIPITATION. IN ADDITION AN UPPER LOW MOVES THROUGH THE REGION. STILL EXPECTING THAT TEMPERATURES SHOULD BE MILD AND THE PRECIPITATION WILL BE MOSTLY RAIN DURING THE DAY. IN THE FAR NORTHEAST WHERE TEMPERATURES ARE A LITTLE COOLER THE PRECIPITATION WILL BE MOSTLY SNOW...BUT THE MAIN THING IS JUST HOW WARM THE TEMPERATURES ARE GOING TO BE WILL DETERMINE THE PRECIPITATION TYPE. BY FRIDAY THE UPPER LOW HAS MOVED TO THE EAST AND CLOUDS SHOULD MOVE OUT. EXPECT THAT TEMPERATURES WILL BE AROUND AVERAGE. AVIATION...VFR CONDITIONS TO PREVAIL AT THE KGRI TERMINAL THROUGH THE NEXT 24 HOURS. LOW TO MID LEVEL THETA-E ADVECTION ON THE BACK SIDE OF A SURFACE HIGH IS PROMOTING STRATUS AND ALTO-STRATUS ALONG THE NEBRASKA / KANSAS BORDER. AT THIS HOUR THE BACK EDGE OF THIS CLOUD DECK IS 70 MILES SOUTHWEST OF KGRI AND PUSHING EAST. GIVEN CURRENT TRENDS...EXPECT THIS DECK TO REMAIN SOUTH OF KGRI. SURFACE HIGH PRESSURE WILL CONTINUE SLIDING OFF TO THE EAST...THUS ALLOWING FOR SOUTH TO SOUTHWESTERLY SURFACE WINDS AT 5-10 KTS. THE NEXT SET OF MID LEVEL DISTURBANCES WILL NOT IMPACT THE AREA UNTIL LATE SATURDAY OR EARLY SUNDAY AND AS A RESULT...CLEAR TO MOSTLY CLEAR SKIES WILL CONTINUE AT KGRI THROUGH SATURDAY MORNING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 15, 4:59 AM CST, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 459 AM CST FRI FEB 15 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 459 AM CST FRI FEB 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A RAPID CHANGE IN PRESSURE FROM WEST TO EAST ACROSS THE OUTLOOK AREA ON SUNDAY WILL RESULT IN STRONG NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.